MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39200
Medical Device Problem Codes Positioning Problem (3009); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that stent migration occurred.The 50% stenosed target lesion was located in the moderately tortuous left subclavian artery.A non-boston scientific sheath was guided proximally to the left subclavian artery lesion by left brachial artery puncture.Since the stenosis rate was mild, a 10x40x75mm epic stent was deployed in left subclavian artery without predilation.However, angiography after implantation showed that the distal end of the stent had protruded into the inferior aortic arch.A 9fr sheath was guided from the right femoral artery to the proximal part of the stent, and the stent was pulled in with a snare to the right common iliac artery.It was planned to be removed through an open wound, but due to a drop in blood pressure, it was decided to move the patient from the angiography room to the operating room after a computerized tomography (ct) scan to perform the procedure.After coil embolization of the posterior pancreatic duodenal artery due to bleeding in the abdominal cavity on the ct scan, the physician suggested that an open wound removal would be difficult, so an apposition was perform with a stent graft and completed the procedure.The bleeding is not related to the epic.The patient was stable and under observation as well as recuperating in intensive care unit.The attending physician informed that the cause of the patient's hypotension was a possible vascular perforation due to the 0.035 inch non-boston scientific guidewire migrated into the celiac artery when guiding the 9fr sheath.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).B5: describe event or problem- corrections to information previously reported.H6: device code corrected from migration to positioning problem.
 
Event or Problem Description
It was reported that stent migration occurred.The 50% stenosed target lesion was located in the moderately tortuous left subclavian artery.A non-boston scientific sheath was guided proximally to the left subclavian artery lesion by left brachial artery puncture.Since the stenosis rate was mild, a 10x40x75mm epic stent was deployed in left subclavian artery without predilation.However, angiography after implantation showed that the distal end of the stent had protruded into the inferior aortic arch.A 9fr sheath was guided from the right femoral artery to the proximal part of the stent, and the stent was pulled in with a snare to the right common iliac artery.It was planned to be removed through an open wound, but due to a drop in blood pressure, it was decided to move the patient from the angiography room to the operating room after a computerized tomography (ct) scan to perform the procedure.After coil embolization of the posterior pancreatic duodenal artery due to bleeding in the abdominal cavity on the ct scan, the physician suggested that an open wound removal would be difficult, so an apposition was perform with a stent graft and completed the procedure.The bleeding is not related to the epic.The patient was stable and under observation as well as recuperating in intensive care unit.The attending physician informed that the cause of the patient's hypotension was a possible vascular perforation due to the 0.035 inch non-boston scientific guidewire migrated into the celiac artery when guiding the 9fr sheath.It was further reported that the stent moved from the target site during deployment and not after stent implantation as what was previously reported.

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15391718
Report Number2124215-2022-31999
Device Sequence Number20382884
Product Code NIO
UDI-Device Identifier08714729805014
UDI-Public08714729805014
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39200
Device Catalogue Number39200
Device Lot Number0028704153
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown